MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID LARGE, BETA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID LARGE, BETA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 314-13-14
Medical Device Problem Codes Detachment of Device or Device Component (2907); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 3 years post op the initial right tsa, this female patient was revised due to significant metalosis with humeral head scratching against central cage of glenoid.The peripheral pegs were still connected to poly but was migrated away from original position.The central cage remained in its original position well fixed.Glenoid was bone grafted and converted to arthrex baseplate and glenosphere.The humeral head and replicator were removed.A +0 tray and 36 +0 liner was implanted with good stability and rom.Patient last known to be in stable condition.Explants not available.
 
Additional Manufacturer Narrative
Pending evaluation: concomitant device(s): 300-01-11 - equinoxe, humeral stem primary, press fit 11mm, sn: (b)(4), 300-10-45 - equinoxe replicator plate 4.5mm o/s, sn: (b)(4), 300-20-02 - equinox square torque define screw drive kit, sn: (b)(4), 310-01-50 - equinoxe, humeral head short, 50mm (beta), sn: (b)(4).
 
Additional Manufacturer Narrative
Section h10: (h3) the revision reported was likely the result of disassociation of the center cage from the polyethylene body, which may have contributed to migration of the polyethylene body/attached peripheral pegs from its intended location.The cause of the cage disassociation cannot be determined from the information provided but may have occurred due to incomplete drilling or seating of the glenoid during implantation.The exact events and order of events cannot be determined because no original post-operative radiographs were provided, no bone cement was used on the peripheral pegs during the original surgery, and the revised components were not returned to exactech for evaluation.Section h11: *the following sections have corrected information: (h6) component code: 4720, anchor.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of disassembly of the center cage from the glenoid body, leading to glenoid loosening, migration, and subsequent prosthesis wear between the retained center cage and the humeral head.There did not appear to be articular surface wear of the polyethylene in the provided image.Noncemented usage of the peripheral pegs likely contributed to the loosening and subsequent migration of the glenoid body.However, the contributions of initial implant alignment, lack of cement on the peripheral pegs, and wear to the series of events any cannot be confirmed as the devices were not returned for evaluation and no initial post-operative radiographs were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID LARGE, BETA
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15277721
Report Number1038671-2022-00955
Device Sequence Number6438546
Product Code KWT
UDI-Device Identifier10885862172716
UDI-Public10885862172716
Combination Product (Y/N)N
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model Number314-13-14
Device Catalogue Number314-13-14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/28/2023
07/14/2025
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/18/2023
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale